Fexofenadine/pseudoephedrine (By mouth)
Fexofenadine (fex-oh-FEN-a-deen), Pseudoephedrine (soo-doe-e-FED-rin)
Treats allergy (hay fever) symptoms such as sneezing, runny or stuffy nose, itchy throat, and itchy or watery eyes. This medicine is a combination of an antihistamine and a decongestant.
Allegra-D 12 Hour, Allegra-D 24Hour, Allegra-D, Rite Aid Allergy Relief-D, Allegra-D 12 Hour Allergy & Congestion, Allegra-D 24HR, Allegra-D 24 Hour Allergy & CongestionThere may be other brand names for this medicine.
When This Medicine Should Not Be Used:You should not use this medicine if you have had an allergic reaction to fexofenadine or pseudoephedrine. Tell your doctor if you have ever had an allergic reaction to any drug. You should not use this medicine if you have narrow-angle glaucoma, severe hypertension, or severe heart disease, or if you are unable to urinate. You should not use this medicine if you have used an MAO inhibitor such as Eldepryl®, Marplan®, Nardil®, or Parnate® within the past 14 days.
How to Use This Medicine:
Long Acting Tablet, 24 Hour Tablet
- Your doctor will tell you how much of this medicine to use and how often. Do not use more medicine or use it more often than your doctor tells you to.
- Swallow the tablet whole. Do not crush, chew, or break the tablet.
- It is best to take this medicine on an empty stomach.
- This medicine is not for children under 12 years of age.
If a dose is missed:
- If you miss a dose or forget to use your medicine, use it as soon as you can. Then wait at least 12 hours before taking your next dose. Do not use two doses at the same time.
How to Store and Dispose of This Medicine:
- Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light.
- Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.
- Keep all medicine away from children and never share your medicine with anyone.
Drugs and Foods to Avoid:
Ask your doctor or pharmacist before using any other medicine, including over-the-counter medicines, vitamins, and herbal products.
- Make sure your doctor knows about all other medicines you are using, especially erythromycin (E-Mycin®, E.E.S.®), digoxin (Lanoxin®), ketoconazole (Nizoral®), or medicine for high blood pressure.
- Tell your doctor if you are using an antacid such as Maalox®. Certain antacids should not be taken together with fexofenadine/pseudoephedrine. Ask your doctor about how much time to allow between taking this medicine and taking an antacid.
- Do not use any other allergy or cold medicines with fexofenadine/pseudoephedrine unless your doctor tells you to.
- Avoid drinking fruit juices such as apple juice, orange juice, and grapefruit juice while you are using this medicine.
Warnings While Using This Medicine:
- Make sure your doctor knows if you are pregnant or breast feeding.
- Tell your doctor if you have diabetes, glaucoma, heart disease, high blood pressure, or an overactive thyroid. Make sure your doctor knows if you have kidney disease, or trouble urinating due to an enlarged prostate.
Possible Side Effects While Using This Medicine:
Call your doctor right away if you notice any of these side effects:
- Allergic reaction: Itching or hives, swelling in your face or hands, swelling or tingling in your mouth or throat, chest tightness, trouble breathing
- Cough, sneezing, sore throat, chest congestion.
- Decrease in how much or how often you urinate.
- Fast, irregular, or pounding heartbeat.
- Lightheadedness, fainting, or convulsions (seizures).
- Problems with urination.
- Severe weakness, dizziness, tremors, or trouble sleeping.
If you notice these less serious side effects, talk with your doctor:
- Dry mouth, irritated throat.
- Feeling restless, anxious, fearful, or excited.
- Headache, drowsiness.
- Sweating or increased thirst.
- Nausea or upset stomach.
If you notice other side effects that you think are caused by this medicine, tell your doctor
Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088Last Updated:
Copyright © 1984-
Thomson Micromedex. All rights reserved.